MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CROSSLEAD PENETRATION; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. CROSSLEAD PENETRATION; PERIPHERAL GUIDE WIRE
Model Number CLP01430S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an endovascular treatment (evt) was performed for a heavily calcified and mildly flexuous chronic total occlusions (cto) for the second time as the past procedure had failed.When an asahi crosslead penetration guide wire was antegradely manipulated, the distal segment of the guide wire got fractured.The wire fragment was left in situ, and the procedure was finished.It was reported that the physician suggested a bypass surgery for revascularization to the patient.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Device evaluation could not be performed because the affected device was not returned from the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, results of lot history records review, and referring to known similar events, it was presumed that tension and/or torsion generated with guide wire manipulation might have been locally applied to the subject crosslead penetration guide wire.Consequently, the distal segment of the guide wire was separated.It was concluded that the reported event was not attribute to the product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] ~ damage such as separation.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (b)(4), registration number: (b)(4).The reported crosslead penetration guide wire was returned for investigation.The core wire of the returned crosslead penetration guide wire was found fractured at approximately 22mm distal to the proximal solder (set at 25mm from the wire tip to fix the outer coil onto the core wire).Observation by microscope and scanning electron microscope (sem) of the fracture end of the core wire found a flat fracture surface with concentric patterns and helical marks on the shaft, both of which suggested accumulated rotation was applied.Microscopic observation of the proximal solder found solder material exposed and traces of transfer mark of the outer coil, indicating that the outer coil was detached from the proximal solder together.Measurement of the returned crosslead penetration guide wire suggested that the core wire was fractured at approximately 3mm from the wire tip and detached together with the outer coil.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that rotational stress generated with guide wire manipulation might have been locally accumulated while the distal segment of the subject crosslead penetration guide wire was caught by the calcium.Consequently, the core wire was fractured.As rotational stress was further accumulated, the outer coil was significantly loosened at the proximal solder where the outer coil was fixed onto the core wire, causing the outer coil to be detached from the proximal solder.It was concluded that the reported event was not attribute to the product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] ~ damage such as separation.

Brand Name
CROSSLEAD PENETRATION
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key22901776
Report Number3003775027-2025-00199
Device Sequence Number18120375
Product Code DQX
UDI-Device Identifier04547327143875
UDI-Public(01)04547327143875(17)271130(10)241207A371
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K230377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCLP01430S
Device Lot Number241207A371
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age72 YR
Patient SexMale
Patient Weight120 KG